Alert archive / Tennessee / Wind Advisories in 2023
Wind Advisory 18, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Nov 29, 2023, 2:32 PM CST for 4 states. It took effect at Nov 30, 2023, 10:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 29, 2023, 2:32 PM CST (20:32 UTC)
- In effect from
- Nov 30, 2023, 10:00 PM CST
- Expired
- Nov 30, 2023, 9:25 PM CST
- In force
- Issued by
- NWS Memphis, TN
All 47 counties
Craighead County, AR, Crittenden County, AR, Cross County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Marshall County, MS, Panola County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 41 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2154 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
763 WWUS74 KMEG 292032 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 232 PM CST Wed Nov 29 2023 ARZ028-035-036-048-049-058-MOZ113-115-MSZ001>014-017-020- TNZ001>004-019>022-048>055-088>092-300445- /O.NEW.KMEG.WI.Y.0018.231201T0400Z-231201T1300Z/ Mississippi-Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin- Pemiscot-DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo- Tunica-Tate-Prentiss-Coahoma-Quitman-Panola-Lafayette-Union- Itawamba-Tallahatchie-Lake-Obion-Weakley-Henry-Dyer-Gibson- Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett-Madison- Chester-Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin- Including the cities of Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena-West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Fulton, Charleston, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 232 PM CST Wed Nov 29 2023 ...WIND ADVISORY IN EFFECT FROM 10 PM THURSDAY TO 7 AM CST FRIDAY... * WHAT...South winds 15 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri and West Tennessee. * WHEN...From 10 PM Thursday to 7 AM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
351 WWUS74 KMEG 300325 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 925 PM CST Wed Nov 29 2023 ARZ028-035-036-048-049-058-MOZ113-115-MSZ001>014-017-020- TNZ001>004-019>022-048>055-088>092-301200- /O.CON.KMEG.WI.Y.0018.231201T0400Z-231201T1300Z/ Mississippi-Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin- Pemiscot-DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo- Tunica-Tate-Prentiss-Coahoma-Quitman-Panola-Lafayette-Union- Itawamba-Tallahatchie-Lake-Obion-Weakley-Henry-Dyer-Gibson- Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett-Madison- Chester-Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin- Including the cities of Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena-West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Fulton, Charleston, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 925 PM CST Wed Nov 29 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THURSDAY TO 7 AM CST FRIDAY... * WHAT...South winds 20 to 25 mph with gusts up to 40 mph are expected. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri and West Tennessee. * WHEN...From 10 PM Thursday to 7 AM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
615 WWUS74 KMEG 300326 CCA NPWMEG URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Memphis TN 926 PM CST Wed Nov 29 2023 ARZ028-035-036-048-049-058-MOZ113-115-MSZ001>014-017-020- TNZ001>004-019>022-048>055-088>092-301200- /O.COR.KMEG.WI.Y.0018.231201T0400Z-231201T1300Z/ Mississippi-Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin- Pemiscot-DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo- Tunica-Tate-Prentiss-Coahoma-Quitman-Panola-Lafayette-Union- Itawamba-Tallahatchie-Lake-Obion-Weakley-Henry-Dyer-Gibson- Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett-Madison- Chester-Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin- Including the cities of Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena-West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Fulton, Charleston, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 926 PM CST Wed Nov 29 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THURSDAY TO 7 AM CST FRIDAY... * WHAT...South winds 20 to 25 mph with gusts up to 40 mph are expected. * WHERE...Portions of East Arkansas, North Mississippi, the Missouri Bootheel, and West Tennessee. * WHEN...From 10 PM Thursday to 7 AM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
501 WWUS74 KMEG 300912 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 312 AM CST Thu Nov 30 2023 ARZ028-035-036-048-049-058-MOZ113-115-MSZ001>014-017-020- TNZ001>004-019>022-048>055-088>092-302100- /O.CON.KMEG.WI.Y.0018.231201T0400Z-231201T1300Z/ Mississippi-Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin- Pemiscot-DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo- Tunica-Tate-Prentiss-Coahoma-Quitman-Panola-Lafayette-Union- Itawamba-Tallahatchie-Lake-Obion-Weakley-Henry-Dyer-Gibson- Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett-Madison- Chester-Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin- Including the cities of Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena-West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Fulton, Charleston, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 312 AM CST Thu Nov 30 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CST FRIDAY... * WHAT...South winds 20 to 25 mph with gusts up to 40 mph are expected. * WHERE...Portions of East Arkansas, North Mississippi, the Missouri Bootheel, and West Tennessee. * WHEN...From 10 PM Thursday to 7 AM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AC3
668 WWUS74 KMEG 302026 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 226 PM CST Thu Nov 30 2023 ARZ026-027-011000- /O.EXA.KMEG.WI.Y.0018.231201T0400Z-231201T1300Z/ Craighead-Poinsett- Including the cities of Jonesboro and Harrisburg 226 PM CST Thu Nov 30 2023 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CST FRIDAY... * WHAT...South winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Craighead and Poinsett Counties. * WHEN...From 10 PM this evening to 7 AM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ARZ028-035-036-048-049-058-MOZ113-115-MSZ001>014-017-020- TNZ001>004-019>022-048>055-088>092-011000- /O.CON.KMEG.WI.Y.0018.231201T0400Z-231201T1300Z/ Mississippi-Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin- Pemiscot-DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo- Tunica-Tate-Prentiss-Coahoma-Quitman-Panola-Lafayette-Union- Itawamba-Tallahatchie-Lake-Obion-Weakley-Henry-Dyer-Gibson- Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett-Madison- Chester-Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin- Including the cities of Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena-West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Fulton, Charleston, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 226 PM CST Thu Nov 30 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CST FRIDAY... * WHAT...South winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri and West Tennessee. * WHEN...From 10 PM this evening to 7 AM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
973 WWUS74 KMEG 010325 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 925 PM CST Thu Nov 30 2023 ARZ026>028-035-036-048-049-058-MOZ113-115-MSZ001>014-017-020- TNZ001>004-019>022-048>055-088>092-010430- /O.CAN.KMEG.WI.Y.0018.231201T0400Z-231201T1300Z/ Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis- Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-Benton MS-Tippah- Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-Quitman-Panola- Lafayette-Union-Itawamba-Tallahatchie-Lake-Obion-Weakley-Henry- Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett- Madison-Chester-Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy- Hardin- Including the cities of Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena-West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Fulton, Charleston, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 925 PM CST Thu Nov 30 2023 ...WIND ADVISORY IS CANCELLED... The Wind Advisory that was due to go into effect at 10 PM CST has been cancelled as winds are not expected to reach advisory criteria overnight into early Friday morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Nov 29, 11:50 AM CST, 2 hours 42 minutes earlier.
Area forecast discussion, Nov 29, 11:50 AM CST, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1150 AM CST Wed Nov 29 2023 ...New AVIATION... .SYNOPSIS... Issued at 249 AM CST Wed Nov 29 2023 A warming trend will begin today as moderate southerly winds develop ahead of an approaching low pressure system. Widespread showers will move into the Mid-South Thursday afternoon and continue through Friday morning. Dry and mild conditions are expected on Friday before a another front moves through on Saturday. Near normal temperatures are expected Sunday through early next week. && .DISCUSSION... (Today through Tuesday) Issued at 249 AM CST Wed Nov 29 2023 A chilly night across the Mid-South at this hour with temperatures mainly in the 20s and lower 30s. The latest surface analysis places a cold front from New York City, southeast into east Tennessee, and back through Jackson, Mississippi. A 998 mb low was analyzed over Ontario, Canada with a 1026 mb high over Mississippi and Alabama. The pressure gradient has begun to tighten along and west of the Mississippi River, however, winds are nearly calm further east. As a result, temperatures have plummeted into the low to mid 20s across much of west Tennessee this morning. The latest GOES east water vapor channel reveals a shortwave trough digging off the NorCal Coast with ridging over the Four Corners Region and a longwave trough over the eastern CONUS. The aforementioned surface high will slide east this morning and the pressure gradient will tighten further. Southwest winds will increase and advect slightly higher dewpoints into the region. High temperatures will climb into the upper 50s and lower 60s. Overnight low temperatures will remain above freezing as winds remain elevated. A shortwave will quickly translate east across the Desert Southwest by Thursday morning. Downstream, upper level southwest flow will develop over the Lower Mississippi Valley early Thursday. This may trigger a few morning showers along and west of the Mississippi River. Widespread showers will develop by late afternoon and then intensify Thursday evening as a negatively- tilted shortwave ejects into SEMO. Simultaneously, a surface low will deepen to our west and create a 8 to 9 mb pressure gradient across our forecast area. Much of the area will likely need a wind advisory Thursday night into Friday morning for sustained winds around 25 mph with gusts up to 40 mph. NAM 12 km 925 mb winds are forecast to peak around 65 knots during this period. The majority of the Mid-South will be in the dry slot of the surface low on Friday as the cold front slowly moves through. This will keep rain chances low and temperatures quite mild on Friday. Expect highs to climb into the 60s and lower 70s. Another shortwave, embedded in southwest flow aloft, will traverse the region Saturday afternoon into early Sunday morning. Any showers that do form will remain south of I-40, where limited column moisture may remain. The weather pattern looks to remain progressive Sunday into the middle part of next week. A highly amplified trough, east of the Rockies, will support a dry and cool pattern. Expect temperatures to remain near or slightly below normal through the extended forecast. AC3 && .AVIATION... (18Z TAFS) Issued at 1138 AM CST Wed Nov 29 2023 VFR conditions will remain across all terminals through the TAF period. Gusts will continue until sunset today at MEM/JBR/MKL as the pressure gradient continues to tighten and the mixing layer continues to deepen. Winds overnight will stay from the south around 3-7 kts, then pick up once again tomorrow across all terminals as a surface low pushes east. Winds will gust up to 20 kts at MEM/JBR/MKL beginning around 15Z tomorrow with the movement of this low. VCSH is expected to affect MEM late afternoon tomorrow through the TAF period. AEH && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...AC3 AVIATION...AEH
Nearby
Wind Advisories in Tennessee, 2023Wind Advisories in Mississippi, 2023Wind Advisories in Arkansas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.